MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52354
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endoscopic third ventriculostomy using a advance 35 lp low profile balloon catheter, the balloon ruptured.The balloon was inflated in a severely calcified iliac artery lesion.The balloon had only been inflated once prior to the rupture.A different manufacturer's balloon was used to complete the procedure instead.No adverse effects were reported due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an endoscopic third ventriculostomy using a advance 35 lp low profile balloon catheter, the balloon ruptured.The balloon was inflated in a severely calcified iliac artery lesion.The balloon had only been inflated once prior to the rupture.A different manufacturer's balloon was used to complete the procedure instead.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant did not return the complaint device for investigation, nor were photos of the device provided.However a device from the same lot 13500539 was in stock and was used as a representative device for analysis.The device from 13500539 was inflated to the rated burst pressure (12 atm).No leakage or rupture of the representative device was detected.A review of the device history record found two non-conformances that may be related to the reported failure mode.The recorded non-conformances are for proximal bond damage and shaft damage in balloon.The non-conforming products were scrapped and not replaced.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are 100% inspections for balloon leakage and balloon surface defects, there no other complaints associated to this lot, and the non-conforming products were scrapped and not replaced; cook concluded that the recorded non-conformances are not related to this incident.Instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.¿ intended use ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ instructions for use balloon preparation ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that the patient¿s anatomy most likely contributed to this event.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11379067
Report Number1820334-2021-00389
Device Sequence Number14380710
Product Code DQY
UDI-Device Identifier10827002523545
UDI-Public(01)10827002523545(17)231020(10)13500539
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberG52354
Device Catalogue NumberPTA5-35-80-7-8.0
Device Lot Number13500539
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6FR